FDA issues Benadryl warning as it investigates reports of teen injuries and deaths linked to TikTok challenge

The US Food and Drug Administration issued a warning Thursday overserious problems with high dosesof the common over-the-counter allergy medication Benadryl.

Too much diphenhydramine (Benadryl), can lead to severe health problems, including serious heart problems, seizures, coma and even death.
The FDA cited reports of teenagers ending up in hospital emergency rooms or dying after participating in the so-calledBenadryl Challenge,” on the social media platform TikTok.
We are investigating these reports and conducting a review to determine if additional cases have been reported,” the agency said in a news release.
    The FDA said it had contacted TikTok andstrongly urgedit to remove videos of theBenadryl Challengefrom its platform and to monitor for any new posts.
    Health care professionals should be aware that the ‘Benadryl Challengeis occurring among teens and alert their caregivers about it,” 기관은 말했다.
    Benadryl is an antihistamine used to treat symptoms such as a runny nose or sneezing from upper respiratory allergies, hay fever or the common cold. It’s safe and effective when used as recommended, the FDA said.
    Diphenhydramine is marketed under the brand-name Benadryl, store brands, and generics. It is also available in combination with pain relievers, fever reducers, and decongestants,” 기관은 말했다.
      Consumers and parents should store Benadryl and other over-the-counter medications and prescription medicines out of the reach of children.
      The FDA also recommends locking up medicines to prevent accidental poisonings and misuse by teens, “especially when they are home more often due to the COVID-19 pandemic and may be more likely to experiment.

      답장을 남겨주세요

      귀하의 이메일 주소는 공개되지 않습니다. 필요 입력 사항은 표시되어 있습니다 *

      *